Alert archive / Colorado / Wind Chill Advisories in 2011

Wind Chill Advisory 5, NWS Denver/Boulder, CO

February 2, 20118 counties in Colorado

NWS Denver/Boulder, CO issued this wind chill advisory at Feb 2, 2011, 2:47 PM MST for 8 counties in Colorado. It took effect at Feb 2, 2011, 8:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 2:47 PM MST (21:47 UTC)
In effect from
Feb 2, 2011, 8:00 PM MST
Expired
Feb 3, 2011, 8:00 AM MST
In force
12 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 109 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WWUS45 KBOU 022147
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
247 PM MST WED FEB 2 2011

COZ042-044-046>051-030600-
/O.NEW.KBOU.WC.Y.0005.110203T0300Z-110203T1500Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
247 PM MST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
THURSDAY. 

* WIND/WIND CHILL VALUES...TEMPERATURES OF 15 BELOW ZERO TO 5
  BELOW ZERO WILL COMBINE WITH WINDS OF 10 TO 15 MPH TO PRODUCE
  WIND CHILL VALUES FROM 15 BELOW TO 25 BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE TO EXPOSED
  SKIN IN LESS THAN 30 MINUTES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SWE
3 follow-up statements
134 
WWUS45 KBOU 030425
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
925 PM MST WED FEB 2 2011

COZ042-044-046>051-031430-
/O.CON.KBOU.WC.Y.0005.000000T0000Z-110203T1500Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
925 PM MST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* WIND/WIND CHILL VALUES...TEMPERATURES DROPPING TO 5 BELOW ZERO
  TO 15 BELOW ZERO OVERNIGHT WILL COMBINE WITH WINDS UP TO 10 TO
  15 MPH TO PRODUCE WIND CHILL VALUES RANGING FROM 15 BELOW TO 25
  BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE TO 
  EXPOSED SKIN IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD TEMPERATURES AND EVEN
LIGHT WIND SPEEDS WILL COMBINE TO GENERATE LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. PEOPLE VENTURING OUTDOORS SHOULD BE
PROPERLY DRESSED IN WARM CLOTHES...INCLUDING HATS AND GLOVES...TO
REDUCE THE AMOUNT OF BARE SKIN EXPOSED TO THE COLD.

&&

$$
396 
WWUS45 KBOU 031006
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
306 AM MST THU FEB 3 2011

COZ042-044-046>051-031500-
/O.CON.KBOU.WC.Y.0005.000000T0000Z-110203T1500Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
306 AM MST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* WIND/WIND CHILL VALUES...TEMPERATURES DROPPING TO 5 BELOW ZERO
  TO 15 BELOW ZERO EARLY THIS MORNING WILL COMBINE WITH WINDS UP
  TO 15 MPH TO PRODUCE WIND CHILL VALUES RANGING FROM 15 BELOW TO
  25 BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE TO 
  EXPOSED SKIN IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD TEMPERATURES AND EVEN
LIGHT WIND SPEEDS WILL COMBINE TO GENERATE LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. PEOPLE VENTURING OUTDOORS SHOULD BE
PROPERLY DRESSED IN WARM CLOTHES...INCLUDING HATS AND GLOVES...TO
REDUCE THE AMOUNT OF BARE SKIN EXPOSED TO THE COLD.

&&

$$
241 
WWUS45 KBOU 031510
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
810 AM MST THU FEB 3 2011


COZ042-044-046>051-031615-
/O.EXP.KBOU.WC.Y.0005.000000T0000Z-110203T1500Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
810 AM MST THU FEB 3 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

THERE MAY STILL BE SOME WIND CHILL VALUES IN THE 5 BELOW TO 15
BELOW ZERO RANGE ACROSS THE FAR NORTHEAST PLAINS THROUGH MID
MORNING. TEMPERATURES WILL WARM IN THE LOWER 30S BY MID
AFTERNOON. 


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 10:46 AM MST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 2, 10:46 AM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1046 AM MST WED FEB 2 2011

.UPDATE...

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH TONIGHT WITH DRY AND
STABLE AIRMASS IN PLACE. SFC WNDS RETURNING TO DRAINAGE TONIGHT
FROM THE S-SW. INCREASING MIDDLE AND HIGH LEVEL MOISTURE THURSDAY
MORNING WITH APPROACH OF A WEAK DISTURBANCE MOVING SOUTH FROM
CANADA. MOISTURE LOWERS THURSDAY AFTERNOON AND THERE IS A CHANCE
OF SNOW SHOWERS AFTER 21Z. MODELS MAY BE OVERDOING THE LOW LEVEL
MOISTURE...ESPECIALLY THE NAM...SO WILL ONLY GO PROB CHANCES FOR
NOW. AT THE LEAST...KDEN MAY EXPERIENCE ILS APPROACHES THURSDAY
AFTERNOON WITH LOWERING CEILINGS.

&&

.PREV DISCUSSION... /ISSUED 400 AM MST WED FEB 2 2011/

SHORT TERM...A COLD NIGHT HAS PLAYED OUT PRETTY MUCH AS EXPECTED.
CLOUDS HAVE BEEN SLOW TO DISSIPATE OVER THE SOUTHERN HALF OF THE
AREA...THOUGH THERE IS SOME EROSION ALONG INTERSTATE 70 AT THIS
TIME. SEEMS STRANGE TO SAY THAT IT COULD HAVE BEEN COLDER...WE WILL
STILL LIKELY SET THE RECORD FOR THE DATE IN DENVER. MONTHLY RECORDS
LOOK SAFE AT MOST LOCATIONS THOUGH SOME OF THE HIGHER NORTH CENTRAL
MOUNTAIN AREAS WILL BE CLOSE. COLDEST I HAVE SEEN SO FAR IS -43 AT
LONG DRAW RESERVOIR IN LARIMER COUNTY FOLLOWED BY -41 AT WALDEN AND
-39 AT WARD IN BOULDER COUNTY...BUT THESE WILL LIKELY STILL DROP A
LITTLE.

FOR TODAY CLOUDS WILL CONTINUE TO SLOWLY ERODE FROM THE NORTH. NOT
THE USUAL COLD MORNING SITUATION WHERE THERE IS A STRONG
INVERSION...SO TEMPS WILL NOT RISE VERY QUICKLY. HAD HOPED TO SAY
AROUND ZERO AT NOON BUT THAT IS PROBABLY OPTOMISTIC. WINDS ARE
GETTING PRETTY LIGHT...WEAK ANTICYLONE AROUND DENVER AND SLIGHT
DRAINAGE NEAR THE FOOTHILLS...BUT EVEN THE 5-10 MPH WINDS WE HAVE
WILL PUT WIND CHILLS IN THE -20 TO -30 RANGE. FOR SIMPLICITYS SAKE
AND TO SEND THE RIGHT MESSAGE I WILL KEEP THE HIGHLIGHTS AS IS.

FOR TONIGHT THERE IS SERIOUS WARMING ALOFT...AND ENOUGH OF A
SOUTHWESTERLY GRADIENT DEVELOPS THAT WE SHOULD HAVE TYPICAL DRAINAGE
WINDS. MOS GUIDANCE IS SHOWING 10-15 KNOT WINDS OVERNIGHT WHICH
SEEMS A BIT MUCH GIVEN THE DEVELOPING INVERSION...AT LEAST FOR LOW
LYING AREAS. EVERYTHING ALSO POINTS TO EVENING LOWS ON THE
PLAINS...THOUGH COULD BE A BIG DIFFERENCE EVOLVING BETWEEN THE LOW
SPOTS AND AREAS WITH DRAINAGE WINDS. I DID DROP LOWS A LITTLE IN
MOST PLACES FIGURING TEMPS SHOULD DROP QUICKLY IN THE EVENING...THEN
PLAYED FOR STEADY OR RISING TEMPS OVERNIGHT. IN THE MOUNTAINS THERE
IS NOT SO MUCH REASON FOR IT TO BE ANY WARMER. MANY LOCATIONS THAT
HAD CLOUDS LAST NIGHT WILL BE CLEAR TONIGHT SO IT COULD BE COLDER.
NOT SURE ABOUT THE MOS NUMBERS WHICH ARE GENERALLY THE SAME OR
COLDER THAN LAST NIGHT...LOTS OF -30S AGAIN AND -40S IN THE COLDEST
SPOTS. IT DOES LOOK LIKE OUR FORECAST WAS TOO WARM...BUT I
COMPROMISED WITH MAINLY TEENS AND 20S BELOW.

LONG TERM...NO SIGNIFICANT CHANGES TO THE OVERALL FORECAST.
THURSDAY/THURSDAY NIGHT...AN UPPER LEVEL RIDGE WILL BE BUILDING
INTO THE NRN ROCKIES...WITH A STRONG NORTHEASTERLY FLOW OVER NRN
CO.  ALTHO THE MDLS DO INDICATE NEUTRAL TO WEAK MID LEVEL
SUBSIDENCE...THEY ALSO STILL SHOW A WEAK SYSTEM SLIDING NE TO SW
ACROSS CO LATE THURSDAY AFTN/EVNG.  IN ADDITION...SPATIAL
CROSS-SECTIONS SHOW FAIRLY DEEP MSTR IN PLACE BY 00Z FRIDAY FM THE
SFC TO AROUND 525 MB BUT AGAIN NO EVIDENCE OF ANY QG ASCENT.  AS A
RESULT WL CONTINUE WITH SLGT CHC POPS OVER MUCH OF THE CWFA FOR THIS
TIME FRAME.  WITH THE UPPER LEVEL WINDS BACKWARDS...DOWNSLOPE WINDS
WILL PULL A REVERSE AND FAVOR THE WRN SLOPES VS THE EASTERN SLOPES
ON THURSDAY.  FRIDAY/FRIDAY NIGHT STRONG NELY FLOW ALF WILL FINALLY
TRANSITION BACK TO NWLY.  INCRG MSTR AND THE PRESENCE OF THE UPPER
LEVEL JET MAY BE SUFFICIENT TO PRODUCE AREAS OF LIGHT SNOW...MAINLY
IN THE MTNS.  WILL CONTINUE WITH SLGT CHC COVERAGE OVER THE NERN
PLAINS...ALTHO SOME BANDED TYPE SNOWFALL POSSIBLE. IN SPITE OF
WARMER TEMPERATURES ADVERTISED IN THE MDLS...THE OVERALL PATTERN
REMAINS UNSETTLED GOING INTO THE WEEKEND.  WARMING TEMPERATURES IN
THE GUIDANCE MAY IN FACT BE OVERDONE CONSIDERING ALL OF THE NLY FLOW
IN PLACE. A STRONG 120 KT JET WILL ALLOW FOR PACIFIC MSTR TO OVERRUN
THE RIDGE AND CONTINUE TO STREAM INTO CO OVER THE WEEKEND.  THE
TREND FOR A CONTINUING CHC OF SNOW WILL PERSIST IN THE MTNS...WITH A
SLIGHT CHC OF RAIN/SNOW OVER THE NERN PLAINS.  HARD TO TELL WHEN THE
PCPN WILL START/END WITH TIMING DISCREPANCIES BETWEEN SYSTEMS.
THERE SHUD BE SOME BREAKS ESPECIALLY OVER THE NERN PLAINS.  MAIN
CONCERN IN THE LONG TERM WILL INVOLVE ANOTHER ARCTIC AMS WHICH COULD
DROP INTO NERN CO LATE SUNDAY NIGHT INTO MONDAY.  THE ECMWF SHOWS
THE COLDEST 1000/500 MB THICKNESSES...SIMILAR TO THE ONE THIS WEEK.
SOME MEMBERS OF THE GFS ENSEMBLE ARE VERY COLD AS WELL.  WILL DROP
THE TEMPERATURES A BIT MORE FOR MONDAY/TUESDAY (LOWER 20S...BUT IT
CUD BE COLDER THAN THAT WITH HIGHS IN THE SINGLE DIGITS/TEENS).
THERE MAY BE A BETTER CHC OF SOME LIGHT SNOW FOR THE ENTIRE CWFA AS
WELL.  GFS SNOW AMNTS OF 8-12 INCHES ARE LIKELY OVERDONE CONSIDERING
HOW THE MDLS HANDLED THIS LAST SYSTEM.  BEST CHC OF THOSE AMTS WILL
BE IN THE HIGH COUNTRY.  ACROSS THE NERN PLAINS...UPPER LEVEL JET
AND SOME UPSLOPE ASSOCIATED WITH THE ARCTIC FRONT SHUD ADD UP TO
SOME SNOW...MAYBE 1 TO 4 INCHES.  TOO EARLY TO ADDRESS THOSE ISSUES
IS IN THE FCST AT THIS POINT HOWEVER...CONSIDERING ALL THE
UNCERTAINTY.

AVIATION...VFR CONDITIONS AND LIGHT WINDS EXPECTED TODAY...WITH
TYPICAL DRAINAGE WINDS TONIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL NOON MST TODAY FOR COZ038-042>051.

&&

SHORT TERM...GIMMESTAD
LONG TERM....COOPER
AVIATION...ENTREKIN
Hazardous weather outlook, Feb 2, 10:56 AM MST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1056 AM MST WED FEB 02 2011

COZ030>051-031300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1056 AM MST WED FEB 02 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A VERY SLOW WARM UP IS EXPECTED FOR THE REST OF THE DAY ACROSS
NORTHEAST COLORADO AS TEMPERATURES FINALLY CLIMB ABOVE ZERO THIS
AFTERNOON. THERE WILL STILL BE SOME WINDS WITH SPEEDS UP TO 15 MPH
ON THE EASTERN PLAINS...RESULTING IN WIND CHILL READINGS FROM ZERO
TO AROUND 10 BELOW ZERO.  ACROSS THE MOUNTAINS...TEMPERATURES WILL
REMAIN BELOW ZERO...WITH DANGEROUS WIND CHILL READINGS FROM 15 BELOW
TO 30 BELOW ZERO.

TEMPERATURES TONIGHT WILL NOT BE QUITE AS COLD BUT STILL READINGS
BELOW ZERO IN MANY LOCATIONS. THE WARMER TEMPERATURES CAN BE
EXPECTED ALONG THE FOOTHILLS AND ADJACENT PLAINS AS WEST WINDS
INCREASE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW DISTURBANCES IN NORTHERLY FLOW WILL BRING PERIODS OF LIGHT
SNOW TO THE MOUNTAINS THROUGH SATURDAY. THIS WILL ALSO BRING A
SLIGHT CHANCE OF SNOW TO THE PLAINS THURSDAY AFTERNOON AND
EVENING...AGAIN ON FRIDAY AND AGAIN ON SATURDAY EVENING. STARTING
SUNDAY...A STRONGER SYSTEM LOOKS TO BE SETTING UP TO BRING A BETTER
CHANCE OF SNOW TO THE FORECAST AREA SUNDAY THROUGH MONDAY WITH
CLEARING ON TUESDAY.

TEMPERATURES WILL GRADUALLY MODERATE THROUGH SATURDAY BUT READINGS
WILL REMAIN BELOW SEASONAL NORMALS. AN ARCTIC COLD FRONT ASSOCIATED
WITH THE STRONGER SYSTEM SUNDAY COULD BRING ANOTHER ROUND OF VERY
COLD TEMPERATURES FOR THE START OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ENTREKIN/KRIEDERMAN

Nearby

Wind Chill Advisories in Colorado, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.